Tennessee, 2021Winter Weather in Tennessee, February 6 to 7, 2021
February 6 to 7, 2021 · NWS OHX · 22 events in 22 counties and zones
Rain spread across Middle Tennessee during the evening hours on February 6, with the rain changing to snow as temperatures cooled across the area through the night into the morning hours on February 7. A swath of 1 to 8 inches of snow fell across southern and eastern Middle Tennessee, with the heaviest amounts occurring on the northern Cumberland Plateau.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain spread across Middle Tennessee during the evening hours on February 6, with the rain changing to snow as temperatures cooled across the area through the night into the morning hours on February 7. A swath of 1 to 8 inches of snow fell across southern and eastern Middle Tennessee, with the heaviest amounts occurring on the northern Cumberland Plateau.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 6, 8:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 6, 8:50 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
850 PM CST Sat Feb 6 2021
.UPDATE...
FOR EVENING DISCUSSION.
&&
.DISCUSSION...
Radar imagery this evening shows light rain has spread across the
southwestern half of the forecast area, with reports of flurries
in the higher elevations on the leading edge of the precip.
Temperatures remain in the in the upper 30s to mid 40s west of
the Plateau, with surface wet bulb temperatures in the mid to
upper 30s, so most of this precip should stay as rain the next few
hours before mixing with and changing over to snow towards/after
midnight. Models such as the HRRR appear to be too aggressive with
the changeover to snow occurring sooner in our southern counties
based on current obs and trends, but will be something to keep an
eye on. On the Plateau where temperatures are already in the mid
to upper 30s and surface wet bulb temps are near freezing, precip
will likely begin as snow this evening and remain such through
the event. Have updated temperatures, dewpoints, and other grids
to match latest obs and short term guidance.
Back edge of the precipitation shield is already near Memphis and
moving quickly eastward. Because of the relatively short duration
of the precip tonight, not confident enough in the more aggressive
model solutions to change inherited snow totals much - and 1 to 3
inches still appears most reasonable for the advisory area, which
is near the 50th percentile of all model guidance. Highest snow
totals still appear most likely in the typically favored Monterey
to Jamestown corridor. I did bump up snow amounts slightly in our
northwest counties where temps will cool down more quickly, as
well as in Coffee County where up to 1 inch is possible. Also
added Coffee County to the Winter Weather Advisory accordingly.
All products and grids have been updated and sent out.
&&
.AVIATION...
00Z TAF DISCUSSION.
Tafs will start VFR, but cigs/vsbys will drop quickly starting
around 03Z as light rain develops. The rain will change over to
light snow with cigs dropping to IFR/LIFR all sites by 07Z.
Light snow will taper off 09Z-12Z with all sites improving to
MVFR. Winds will start light and variable, mainly NE, then winds
will become north around 10KT overnight after passage of a cold
front.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM CST Sunday for Cannon-Clay-
Coffee-Cumberland-De Kalb-Fentress-Grundy-Jackson-Overton-
Pickett-Putnam-Van Buren-Warren-White.
&&
DISCUSSION......Shamburger
AVIATION........13
Hazardous weather outlook, Feb 6, 2:57 PM CST, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
257 PM CST Sat Feb 6 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-072100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
257 PM CST Sat Feb 6 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...This afternoon and tonight.
A Winter Weather Advisory is in effect from 9 pm this evening
through 6 am tomorrow morning for the Cumberland Plateau. Snow
accumulations of 1 to 3 inches possible. A dusting up to an inch is
possible elsewhere in Middle TN.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Reports of snowfall totals will be very helpful and appreciated.
27
In the hours before
Special weather statement, Feb 6, 8:23 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
823 PM CST Sat Feb 6 2021
TNZ005>009-023>030-056>062-075-093>095-070900-
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-
Giles-
Including the cities of Dover, Clarksville, Springfield,
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin,
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson,
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden,
Lobelville, Centerville, Hohenwald, Franklin, Brentwood,
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne,
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
823 PM CST Sat Feb 6 2021
...Light rain changing to light snow tonight...
Light rain will continue to spread across Middle Tennessee this
evening, with the rain mixing with and changing to light snow
overnight before ending by sunrise Sunday morning. Little or no
snow accumulation is anticipated, although some areas could see
up to a half inch of snowfall.
As temperatures fall below freezing overnight into Sunday
morning, some slick spots may develop on area roadways, especially
on bridges and overpasses. Caution is urged for those out driving
early Sunday.
Shamburger
Winter Weather, Pickett
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Pickett forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across Pickett County. The COOP observer in Byrdstown measured 2.0 inches of snow.
Winter Weather, Dickson
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Dickson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Up to 1.5 inches of snow fell across Dickson County. CoCoRaHS station Dickson 5.8 NW measured 1.5 inches of snow, and CoCoRaHS station Dickson 6.3 WSW measured 0.5 inches of snow.
Winter Weather, Cheatham
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Cheatham forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Cheatham County. CoCoRaHS station Kingston Springs 2.8 WNW measured 0.8 inches of snow.
Winter Weather, Overton
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Overton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Up to 6.5 inches of snow fell across Overton County. Social media reports indicated 6.5 inches of snow fell in Crawford, 3.5 inches of snow fell in Rickman, and 2 inches of snow fell in Hilham. CoCoRaHS station Livingston 1.9 NNW measured 5.5 inches of snow, CoCoRaHS station Rickman 3.8 ESE measured 3.4 inches of snow, and CoCoRaHS station Livingston 4.1 WSW measured 3.0 inches of snow.
Winter Weather, Fentress
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Fentress forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Up to 8 inches of snow fell across Fentress County. The Fentress County Emergency Manager reported 8 inches of snow fell 3 miles southeast of Jamestown, and the Jamestown COOP observer measured 6 inches of snow. CoCoRaHS station Clarkrange 6.0 NE measured 5.5 inches of snow.
Winter Weather, Hickman
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Hickman forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Hickman County. CoCoRaHS station Bon Aqua 3.0 ESE measured 0.7 inches of snow.
Winter Weather, Williamson
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Williamson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Up to 0.5 inches of snow fell across Williamson County. CoCoRaHS station Fairview 3.8 SW measured 0.5 inches of snow.
Winter Weather, Rutherford
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Rutherford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Rutherford County. CoCoRaHS station Murfreesboro 8.7 E measured 1.0 inches of snow, and CoCoRaHS station Murfreesboro 4.3 SE measured 0.5 inches of snow. A trained spotter reported 1 inch of snow fell in Milton.
Winter Weather, Cannon
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Cannon forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Up to 5.5 inches of snow fell across Cannon County. The Short Mountain Bible Camp measured 5.5 inches of snow. CoCoRaHS station Woodbury 4.0 SE measured 2.8 inches of snow, and CoCoRaHS station Centertown 9.0 WSW measured 2.5 inches of snow.
Winter Weather, Dekalb
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Dekalb forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Up to 5.5 inches of snow fell across DeKalb County. The COOP observer in Smithville measured 1.5 inches of snow. CoCoRaHS station Smithville 4.9 WSW measured 2.5 inches of snow, and CoCoRaHS station Dowelltown 5.8 NE measured 1.3 inches of snow.
Winter Weather, Putnam
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Putnam forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Up to 6 inches of snow fell across Putnam County. Social media reports indicated 6 inches of snow in Monterey. CoCoRaHS station Cookeville 3.3 SSW measured 3.6 inches of snow, CoCoRaHS station Cookeville 3.9 E measured 3.5 inches of snow, and CoCoRaHS station Cookeville 5.4 WNW measured 2.5 inches of snow.
Winter Weather, Cumberland
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Cumberland forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Up to 5 inches of snow fell across Cumberland County. A trained spotter measured 5 inches of snow in Rinnie. CoCoRaHS station Crossville 7.2 SE measured 4.3 inches of snow, CoCoRaHS station Crossville 6.9 S measured 4.1 inches of snow, and CoCoRaHS station Fairfield Glade 0.1 NNW measured 3.5 inches of snow.
Winter Weather, White
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- White forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Up to 5 inches of snow fell across White County. Social media reports indicated 5 inches of snow fell on Bon Air Mountain. CoCoRaHS station Sparta 3.9 S measured 3.0 inches of snow, CoCoRaHS station Sparta 8.6 NW measured 2.5 inches of snow, and CoCoRaHS station Sparta 4.6 NE measured 1.5 inches of snow.
Winter Weather, Marshall
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across Marshall County. A trained spotter 3 miles southwest of Lewisburg measured 2 inches of snow. CoCoRaHS station Lewisburg 5.1 SW measured 1.5 inches of snow, CoCoRaHS station Lewisburg 4.2 NNE measured 1.3 inches of snow, and CoCoRaHS station Cornersville 3.6 SE measured 0.7 inches of snow.
Winter Weather, Bedford
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Bedford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Up to 3 inches of snow fell across Bedford County. CoCoRaHS station Petersburg 7.3 N measured 3.0 inches of snow, CoCoRaHS station Shelbyville 10.5 WSW measured 2.0 inches of snow, and CoCoRaHS station Bell Buckle 2.0 SE measured 1.5 inches of snow.
Winter Weather, Coffee
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Coffee forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across Coffee County. CoCoRaHS station Manchester 6.5 ENE measured 2.0 inches of snow, and CoCoRaHS station Manchester 2.4 NNW measured 1.5 inches of snow.
Winter Weather, Warren
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Up to 4 inches of snow fell across Warren County. CoCoRaHS station McMinnville 8.5 ESE measured 4.0 inches of snow, and CoCoRaHS station Morrison 1.9 SSW measured 2.5 inches of snow.
Winter Weather, Van Buren
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Van Buren forecast zone
- Reported by
- Social Media
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Up to 4 inches of snow fell across Van Buren County. Social media reports indicated 3.5 inches of snow fell on Baker Mountain around 4 miles WSW of Spencer.
Winter Weather, Grundy
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Grundy forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Up to around 4 inches of snow fell across Grundy County. CoCoRaHS station Beersheba Springs 2.1 ENE measured 4.2 inches of snow.
Winter Weather, Maury
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Maury forecast zone
- Reported by
- Social Media
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
Up to 0.5 inches of snow fell across Maury County. Social media reports indicated 0.5 inches of snow fell in Culleoka.
Winter Weather, Lawrence
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Lawrence forecast zone
- Reported by
- Department of Highways
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Up to 1.5 inches of snow fell across Lawrence County. TDOT reported 1.5 inches of snow fell in Lawrenceburg. CoCoRaHS station Loretto 5.2 NE measured 0.5 inches of snow.
Winter Weather, Giles
- When
- February 6, 10:00 PM CST to February 7, 6:00 AM CST
- Where
- Giles forecast zone
- Reported by
- Social Media
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Up to 1.5 inches of snow fell across Giles County. Social media reports indicated 1.5 inches of snow fell in Lynnville.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, February 6, 20214 deaths · 1 injured · 1 event
- Extreme Cold in Kansas, February 6 to 18, 20213 deaths · 25 events
- Cold in Wisconsin, February 6 to 7, 20211 death · 1 event
- Extreme Cold in South Dakota, February 6 to 17, 202126 events
- Winter Weather in Virginia, February 6 to 7, 202124 events
- Cold in Wisconsin, February 6 to 7, 202120 events
- Extreme Cold and Cold in Michigan, February 6 to 9, 202115 events
- Extreme Cold in Minnesota, February 6 to 11, 202115 events
- Winter Weather in North Carolina, February 6 to 7, 202113 events
- Extreme Cold in North Dakota, February 6 to 11, 202113 events
- Winter Weather in North Carolina, February 6 to 7, 202112 events
- Hail and Damaging Winds in Florida, February 6 to 7, 2021$5,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 944657, 944658, 944659, 944660, 944661, 944662, 944664, 944665, 944666, 944667, 944670, 944672, 944675, 944687, 944690, 944692, 944695, 944698, 944703, 944707, 944711, 944713.